Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 6, 2004, 8:58 PM CDT for Cooke County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 8:58 PM CDT (01:58 UTC)
- Expired
- Jun 6, 2004, 10:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Cooke County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2109 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 070159
FFWFTW
TXC097-070300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CDT SUN JUN 6 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOKE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1000 PM CDT
* AT 858 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING
FROM NEAR MUENSTER...VALLEY VIEW...TO ERA. THIS CLUSTER OF STORMS
WITH VERY HEAVY RAINFALL WILL CONTINUE MOVING SOUTHEAST AT 15 MPH.
WIDESPREAD RAINFALL AMOUNTS TO 3 INCHES HAVE FALLEN IN THESE AREAS
WITH AN ADDITIONAL 1-2 INCHES...MAINLY FROM ERA TO WOODBINE
EXPECTED THROUGH 10 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE GAINESVILLE...MARYSVILLE...
MUENSTER AND WOODBINE
EXCESSIVE RUNOFF FROM THIS LINE OF STORMS WILL CAUSE FLASH FLOODING
OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3345 9724 3347 9745 3365 9746 3386 9746
3384 9703 3392 9695 3344 9696
$$1 follow-up statement
000 WGUS74 KFWD 070244 FFSFTW TXC503-070500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CDT SUN JUN 6 2004 ...THE FLASH FLOOD WARNING FOR SOUTHERN YOUNG COUNTY WILL BE ALLOWED TO EXPIRE AT 1000 PM CDT... ...A SMALL STEAM FLOOD ADVISORY WILL BE IN EFFECT UNTIL MIDNIGHT CDT... AT 945 PM CDT...THE CLUSTER OF HEAVY THUNDERSTORMS THAT PRODUCE THE FLOODING IN SOUTHERN YOUNG COUNTY...INCLUDING THE GRAHAM AREA WITH UPWARDS TO 4 INCHES IN SOME LOCATIONS...HAVE NOW MOVED SOUTH INTO STEPHENS AND PALO PINTO COUNTIES. HOWEVER...MANY SECONDARY ROADS ARE FLOODED...AS WELL AS SMALL CREEKS AND STREAMS IN THE AREA...THUS A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3315 9842 3297 9843 3297 9894 3315 9895 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:00 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 6, 6:00 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CDT SUN JUN 6 2004 .AVIATION... 600 PM CDT STORMS WILL REMAIN IN THE VICINITY THE NEXT COUPLE OF HOURS...BUT SHOULD KEEP CLEAR OF THE METRO AIRPORTS. ST/SC IN THE MORNING QUESTIONABLE...WILL GO WITH TEMPO SCT FOR METRO APTS...BKN AT ACT. BREEZY MONDAY AS LEE TROUGH DEEPENS. 25 && .PREV DISCUSSION... 425 PM CDT AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION. BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY. CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE HAVE OPTED TO NOT MENTION IT AT THIS TIME. 42 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 90 72 87 / 30 20 0 20 WACO, TX 72 91 72 87 / 30 20 20 30 PARIS, TX 70 89 70 85 / 50 30 20 30 DENTON, TX 70 90 70 88 / 50 20 0 20 MCKINNEY, TX 70 90 70 88 / 50 20 0 20 DALLAS, TX 72 90 72 88 / 30 20 0 20 TERRELL, TX 71 90 71 87 / 30 30 20 30 CORSICANA, TX 71 90 72 87 / 30 30 20 30 TEMPLE, TX 71 93 72 88 / 30 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN JUN 6 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. THE MAIN THREATS FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... WIND GUSTS TO 40 MPH...AND HEAVY RAIN. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OF 60 MPH OR STRONGER. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE NOT EXPECTED MONDAY AS A WEAK UPPER LEVEL HIGH PRESSURE RIDGE BUILDS OVER NORTH TEXAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY THROUGH THURSDAY NIGHT...AS THE RIDGE WEAKENS A BIT. THESE STORMS MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS EXPECTED TO RETURN FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004. 25
In the hours before
Local storm report, Jun 6, 5:52 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0545 PM FLOODING 4 W JUSTIN 33.09N 97.37W
06/06/2004 DENTON TX TRAINED SPOTTER
WATER OVER FM 407Local storm report, Jun 6, 6:40 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0639 PM FLOODING JACKSBORO 33.22N 98.15W
06/06/2004 JACK TX LAW ENFORCEMENT
FLOODING OF MANY STREETS ACROSS THE CITY. WANTED TO KNOW
HOW MUCH LONGER RAIN WOULD LAST.Local storm report, Jun 6, 6:43 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST TIOGA 33.47N 96.92W
06/06/2004 60 MPH GRAYSON TX TRAINED SPOTTER
TIAGA/GUNTER AREA 60MPH WIND ON LEADING EDGE OF GUST
FRONT.Local storm report, Jun 6, 6:47 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 2 NW DENTON 33.23N 97.16W
06/06/2004 60 MPH DENTON TX TRAINED SPOTTER
60 MPH WIND MEASURED BY HAM AT HOME LOCATIONLocal storm report, Jun 6, 6:49 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 6 N JACKSBORO 33.31N 98.15W
06/06/2004 JACK TX LAW ENFORCEMENT
PORTIONS OF STATE HIGHWAY 59 AND FARM ROAD 1810 NORTH OF
JACKSBORO FLOODED.Local storm report, Jun 6, 8:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0856 PM FLOOD VALLEY VIEW 33.49N 97.16W
06/06/2004 COOKE TX LAW ENFORCEMENT
LOW WATER CROSSINGS FLOODED IN COOKE COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Young | 73 min |
| Jun 6, 7:24 PM CDT | Flash Flood Warning | FWD | Cooke | 96 min |
| Jun 6, 7:56 PM CDT | Flash Flood Warning | FWD | Jack, Young | 2 hr |
| Jun 6, 8:05 PM CDT | Tornado Warning | FWD | Denton | 40 min |
| Jun 6, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 64 min |
| Jun 6, 8:38 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 82 min |
| Jun 6, 8:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 83 min |
| Jun 6, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 64 min |
| Jun 6, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 89 min |
| Jun 6, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 82 min |
| Jun 6, 10:06 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 6, 10:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 85 min |
| Jun 6, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 76 min |
| Jun 6, 11:05 PM CDT | Flash Flood Warning | FWD | Cooke | 115 min |
| Jun 6, 11:49 PM CDT | Flash Flood Warning | FWD | Denton, Grayson, Parker | 2 hr |
| Jun 6, 11:57 PM CDT | Flash Flood Warning | FWD | Wise | 2 hr |
| Jun 7, 12:25 AM CDT | Flash Flood Warning | FWD | Jack | 4 hr |
| Jun 7, 12:50 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 4 hr |
| Jun 7, 1:00 AM CDT | Flash Flood Warning | FWD | Cooke, Denton, Grayson | 4 hr |
| Jun 7, 1:57 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Jun 7, 2:31 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 74 min |
| Jun 7, 4:20 AM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Jun 7, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 41 min |
| Jun 7, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt | 62 min |
| Jun 7, 4:47 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 13 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 56 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.